The Diabetes Forum Support Community For Diabetics Online banner
1 - 1 of 1 Posts

·
Registered
Joined
·
1,590 Posts
Hi,

I am 28 yrs old and Type 1 diabetic from past 15 yrs.
I was on Lantus (in Morning) and Metformin after every meal.
But from last one year, combination of Lantus and Metformin was ineffective and my doctor shifted me to short acting insulin.
From last one year I am taking Lantus(16-18 units morning) and Humalog (before every meal 5-8 units).
Because of this schedule of taking injection 4 times a day my skin has become so sensitive that even touch of the needle hurts. In addition to this I started putting on weight (loose mass). My diet and workout is almost same what it was a year back.

Is this something related to Humalog/Metformin?

Mann!!
Hello Mann and welcome! Metformin is actually known to help some people lose a little weight. Many times people gain weight with insulin. I dont know if Humalog causes more of a weight gain than Lantus does though. I used to use a combination of Lantus twice a day and humalog for bolusing meals. I also take 2000mg of metformin daily. Now I only use Humalog since I switched to a pump. I have lost some weight since switching to a pump, but I think thats a combination of being more careful about my carbs and the fact that I am now using about 60% of the total amount of insulin I was previously using.

Make sure you using the smallest gauge needle you can get and be sure to rotate your sites around a lot.
 
1 - 1 of 1 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top